Alert archive / Indiana / Beach Hazards Statements in 2013

Beach Hazards Statement 11, NWS Northern Indiana

September 1, 2013

NWS Northern Indiana issued this beach hazards statement at Sep 1, 2013, 3:54 AM EDT. It took effect at Sep 2, 2013, 5:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2013, 3:54 AM EDT (07:54 UTC)
In effect from
Sep 2, 2013, 5:00 AM EDT
Expired
Sep 3, 2013, 4:00 AM EDT
In force
23 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WHUS43 KIWX 010754
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EDT SUN SEP 1 2013

INZ003-MIZ077-011600-
/O.NEW.KIWX.BH.S.0011.130902T0900Z-130903T0800Z/
LA PORTE-BERRIEN-
354 AM EDT SUN SEP 1 2013 /254 AM CDT SUN SEP 1 2013/

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
LATE MONDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHERLY WINDS WILL INCREASE TO
  BETWEEN 15 AND 25 MPH BEHIND A COLD FRONT LATER TONIGHT INTO
  MONDAY AND MONDAY NIGHT. THIS WILL ALLOW WAVES TO BUILD TO
  BETWEEN 3 AND 6 FEET INCREASING THE RISK OF DANGEROUS RIP
  CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS


$$
7 follow-up statements
469 
WHUS43 KIWX 011428
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EDT SUN SEP 1 2013

INZ003-MIZ077-012230-
/O.CON.KIWX.BH.S.0011.130902T0900Z-130903T0800Z/
LA PORTE-BERRIEN-
1028 AM EDT SUN SEP 1 2013 /928 AM CDT SUN SEP 1 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH LATE MONDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHERLY WINDS WILL INCREASE TO 
  BETWEEN 15 AND 25 MPH BEHIND A COLD FRONT LATER TONIGHT INTO 
  MONDAY AND MONDAY NIGHT. THIS WILL ALLOW WAVES TO BUILD TO 
  BETWEEN 3 AND 6 FEET INCREASING THE RISK OF DANGEROUS RIP 
  CURRENTS. 

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
943 
WHUS43 KIWX 011941
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SUN SEP 1 2013

INZ003-MIZ077-020345-
/O.CON.KIWX.BH.S.0011.130902T0900Z-130903T0800Z/
LA PORTE-BERRIEN-
341 PM EDT SUN SEP 1 2013 /241 PM CDT SUN SEP 1 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH LATE MONDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHERLY WINDS WILL INCREASE TO
  BETWEEN 15 AND 25 MPH BEHIND A COLD FRONT LATER TONIGHT INTO
  MONDAY AND MONDAY NIGHT. THIS WILL ALLOW WAVES TO BUILD TO
  BETWEEN 4 AND 7 FEET GREATLY INCREASING THE RISK OF DANGEROUS
  RIP CURRENTS.

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT 
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM 
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A 
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
764 
WHUS43 KIWX 020205
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT SUN SEP 1 2013

INZ003-MIZ077-021015-
/O.CON.KIWX.BH.S.0011.130902T0900Z-130903T0800Z/
LA PORTE-BERRIEN-
1005 PM EDT SUN SEP 1 2013 /905 PM CDT SUN SEP 1 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM EDT /4 AM
CDT/ MONDAY THROUGH LATE MONDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHERLY WINDS WILL INCREASE TO
  BETWEEN 15 AND 25 MPH BEHIND A COLD FRONT BY EARLY MONDAY
  MORNING AND PERSIST INTO MONDAY NIGHT. THIS WILL ALLOW WAVES TO
  BUILD TO BETWEEN 4 AND 7 FEET...GREATLY INCREASING THE RISK OF
  DANGEROUS RIP CURRENTS.

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT 
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM 
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A 
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
115 
WHUS43 KIWX 020746
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EDT MON SEP 2 2013

INZ003-MIZ077-021600-
/O.CON.KIWX.BH.S.0011.130902T0900Z-130903T0800Z/
LA PORTE-BERRIEN-
346 AM EDT MON SEP 2 2013 /246 AM CDT MON SEP 2 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHERLY WINDS WILL INCREASE TO
  BETWEEN 15 AND 25 MPH BEHIND A COLD FRONT TODAY AND PERSIST INTO
  TONIGHT. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 6
  FEET...GREATLY INCREASING THE RISK OF DANGEROUS RIP CURRENTS.

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT 
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM 
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A 
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
353 
WHUS43 KIWX 021454
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 AM EDT MON SEP 2 2013

INZ003-MIZ077-022300-
/O.CON.KIWX.BH.S.0011.000000T0000Z-130903T0800Z/
LA PORTE-BERRIEN-
1054 AM EDT MON SEP 2 2013 /954 AM CDT MON SEP 2 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHERLY WINDS WILL INCREASE TO 
  BETWEEN 15 AND 25 MPH BEHIND A COLD FRONT TODAY AND PERSIST 
  INTO TONIGHT. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 
  6 FEET...GREATLY INCREASING THE RISK OF DANGEROUS RIP 
  CURRENTS. 

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT 
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM 
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A 
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
589 
WHUS43 KIWX 021931
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT MON SEP 2 2013

INZ003-MIZ077-030345-
/O.CON.KIWX.BH.S.0011.000000T0000Z-130903T0800Z/
LA PORTE-BERRIEN-
331 PM EDT MON SEP 2 2013 /231 PM CDT MON SEP 2 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 10 TO 20 MPH THIS
  EVENING WILL GRADUALLY DIMINISH OVERNIGHT. WAVES BETWEEN 3 AND 6
  FEET WILL GREATLY INCREASE THE RISK OF DANGEROUS RIP CURRENTS.

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT 
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM 
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A 
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$
226 
WHUS43 KIWX 030156
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
956 PM EDT MON SEP 2 2013

INZ003-MIZ077-030800-
/O.CON.KIWX.BH.S.0011.000000T0000Z-130903T0800Z/
LA PORTE-BERRIEN-
956 PM EDT MON SEP 2 2013 /856 PM CDT MON SEP 2 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT /3 AM
CDT/ TUESDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS OF 10 MPH OVERNIGHT.
  WAVES BETWEEN 3 AND 5 FEET WILL GREATLY INCREASE THE RISK OF
  DANGEROUS RIP CURRENTS.

* SINCE 2002...ABOUT 20 PERCENT OF ALL KNOWN RIP CURRENT 
  FATALITIES HAVE OCCURRED AROUND THE LABOR DAY WEEKEND FROM 
  MICHIGAN CITY INDIANA TO ST. JOSEPH MICHIGAN. THIS IS A 
  POTENTIALLY DEADLY SITUATION IF YOU ENTER THE WATER ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

&&

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 1, 3:28 AM EDT, 26 minutes earlier.

Area forecast discussion, Sep 1, 3:28 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 AM EDT SUN SEP 1 2013

.SYNOPSIS...
ISSUED AT 820 PM EDT SAT AUG 31 2013

PATCHY MORNING FOG...LOCALLY DENSE IN LOW LYING RURAL AREAS WILL
LIFT INTO A MOSTLY CLOUDY SKY AFTER SUNRISE. PARTLY CLOUDY SKIES
THIS AFTERNOON WILL BOOST TEMPERATURES INTO THE LOW TO MID 80S.
A WEAK COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT BRINGING A
SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY LATE THIS
AFTERNOON AND EVENING. MUCH COOLER AND DRIER AIR WILL FOLLOW ON
MONDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM EDT SUN SEP 1 2013

TRICKY FCST THIS PD WHICH IS NO DOUBT AMPLIFIED IN MYRIAD SOLUTION
BASE PRESENT IN CONVN ALLOWING MODEL GUIDANCE FOR THIS
AFTN/EVENING. OTHER THAN APCHG SW TROUGH DIGGING THROUGH NRN MN
ATTM...SFC PATTN ACRS THE SRN LAKES REMAINS WASHED OUT WITHIN WEAK
OUTFLW BUBBLE.

AT FIRST GLANCE IT WOULD SEEM CONVN SHLD FIRE TIMED TO DIURNAL
HEATING ALG/IMMEDIATELY AHD OF ADVG SFC TROUGH LT THIS AFTN AND
CONT EWD THIS EVENING. HWVR SUBSTANTIALLY VEERED LL FLW NWWD OF
INTENSE CONV CLUSTER DIVING SEWD OUT OF SWRN IN INTO KY
PROBLEMATIC GIVEN HIGHER LAT TRAJECTORY OF NRN MN SW TROUGH
TRACKING EWD THROUGH SRN ONTARIO TONIGHT. THUS IT WOULD SEEM
W/CONVLY OVERTURNED LL THETA-E RIDGE ACRS THE WRN OH VALLEY AND
POOR RTN LL FLW COMPONENT XPCD THIS AFTN...SUFFICIENT
DESTABILIZATION IS HIGHLY IN DOUBT. THUS COMBINED W/GENERALLY
POORLY FORCED ENVIRONMENT PER MODEL TRENDED WKR HGT FALLS ALOFT
THIS FAR SOUTH...HAVE ALOT OF DOUBT AS TO VALIDITY OF GOING POPS
THIS AFTN/EVE. CERTAINLY WILL NOT BUCK PRIOR FCST HIGHER AS CONCURRENT
MOS POP NOSE DIVE WOULD PORTEND CONV FAILURE SANS SRN/SERN AREAS
WHERE LTR TIMING OF APCHG SFC TROUGH FVRS A BIT BTR RECOVERY
WITHIN OTRWS CAPPED AIRMASS.

REGARDLESS DEEPENING MID LVL TROUGH THROUGH ERN CANADA INTO TUE WILL
INITIATE BREAKDOWN OF UNSEASONABLY WARM THERMAL RIDGE OF LATE
BEGINNING TONIGHT AND YIELDING SEASONABLY COOL TEMPS LONGER TERM.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 321 AM EDT SUN SEP 1 2013

DULL/QUIET WEATHER PATTERN IN STORE FOR NEXT WEEK AS THE LOCAL AREA
BECOMES SITUATED IN SUBSIDENT SOUTHWEST PERIPHERY OF AN EASTERN
CANADA/NORTHEAST US LONGWAVE TROUGH. A SEASONABLY COOL AND
COMFORTABLE CANADIAN AIRMASS WILL ADVECT IN ON MONDAY BEHIND SUNDAY
NIGHT'S COLD FRONT...WITH THIS DRY/STABLE CP AIRMASS LINGERING OVER
THE AREA TUESDAY INTO WEDNESDAY AS A LOW LEVEL ANTICYCLONE BUILDS
INTO THE REGION. A WEAK/SHALLOW BACKDOOR FRONT MAY SURVIVE INTO THE
SOUTHERN GREAT LAKES REGION BY AROUND THURSDAY...WITH ANOTHER
SOMETIME NEXT WEEKEND AS SEVERAL LOW AMPLITUDE SHORTWAVES TRACK
THROUGH SOUTHEAST CANADA IN STRONGER NW FLOW. OPTED TO RETAIN A DRY
FCST THESE PERIODS GIVEN LACKING FORCING AND MOISTURE RETURN
(ESPECIALLY THURSDAY). OTHERWISE...MODELS SUGGEST TEMPERATURES
WILL MODERATE BACK CLOSER TO NORMAL LATER IN THE WEEK INTO NEXT
WEEKEND AS FLOW FLATTENS SOMEWHAT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 321 AM EDT SUN SEP 1 2013

SUBSIDENCE ALG NRN EDGE OF CIRRUS SHIELD ASSOCD W/WKNG CONV CLUSTER
DROPPING INTO NRN KY AIDING BREAKUP OF ACCAS DECK ACRS NRN IN. HWVR
CLRG LEADING TO RAPID COOLING WITHIN OUTFLW BUBBLE AND CORRESPONDING
LIFR DVLPMNT OVR NW IN. W/SUBSIDENT INVERSION IN PLACE AND MOIST
BNDRY LYR WILL HAVE TO MAKE AMENDS AT SOME POINT FOLLOWING TRENDS
THROUGH THIS MORNING. OTRWS INCREASING MIXING AHD OF APCHG SFC
TROUGH THIS AFTN WILL LEAD TO VFR CONDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MURPHY
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 31, 3:30 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT SAT AUG 31 2013

MIZ078>081-011930-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE
330 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-011930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
330 PM EDT SAT AUG 31 2013 /230 PM CDT SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-011930-
LA PORTE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE
230 PM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

A MODERATE RISK FOR RIP CURRENTS WILL EXIST ON AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A HIGH RISK OF RIP CURRENTS IS EXPECTED TO DEVELOP MONDAY AND
CONTINUE INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077-011930-
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
330 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A HIGH RISK OF RIP CURRENTS IS EXPECTED TO DEVELOP MONDAY AND
CONTINUE INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:53 AM EDTSmall Craft AdvisoryIWX48 hr

Nearby

Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.